Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The projective $ \pi$-character bounds the order of a $ \pi$-base


Authors: István Juhász and Zoltán Szentmiklóssy
Journal: Proc. Amer. Math. Soc. 136 (2008), 2979-2984
MSC (2000): Primary 54A25, 54C10, 54D70
Published electronically: April 2, 2008
MathSciNet review: 2399066
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: All spaces below are Tychonov. We define the projective $ \pi$- character $ p\,\pi\chi(X)$ of a space $ X$ as the supremum of the values $ \pi\chi(Y)$ where $ Y$ ranges over all (Tychonov) continuous images of $ X$. Our main result says that every space $ X$ has a $ \pi$-base whose order is $ \le p\,\pi\chi(X)$; that is, every point in $ X$ is contained in at most $ p\,\pi\chi(X)$-many members of the $ \pi$-base. Since $ p\,\pi\chi(X) \le t(X)$ for compact $ X$, this is a significant generalization of a celebrated result of Shapirovskii.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54A25, 54C10, 54D70

Retrieve articles in all journals with MSC (2000): 54A25, 54C10, 54D70


Additional Information

István Juhász
Affiliation: Alfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences, POB 127, Budapest, H-1364 Hungary
Email: juhasz@renyi.hu

Zoltán Szentmiklóssy
Affiliation: Department of Analysis, Eötvös Loránt University, Pázmány Péter sétány 1/A, 1117 Budapest, Hungary
Email: zoli@renyi.hu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09315-5
PII: S 0002-9939(08)09315-5
Keywords: Projective $\pi $-character, order of a $\pi $-base, irreducible map
Received by editor(s): March 28, 2007
Received by editor(s) in revised form: June 17, 2007
Published electronically: April 2, 2008
Additional Notes: This research was supported by OTKA grant no. 61600.
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.